Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 6, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Feb 16, 2008, 2:12 PM CST for 26 counties in Kansas. It took effect at Feb 17, 2008, 2:00 AM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2008, 2:12 PM CST (20:12 UTC)
- In effect from
- Feb 17, 2008, 2:00 AM CST
- Expired
- Feb 17, 2008, 5:50 PM CST
- In force
- 16 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 392 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 162012 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 212 PM CST SAT FEB 16 2008 KSZ032-033-047-048-050-170415- /O.NEW.KICT.WI.Y.0006.080217T0800Z-080218T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 212 PM CST SAT FEB 16 2008 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 PM CST SUNDAY. NORTHWESTERLY WINDS WILL INCREASE TO 25 TO 35 MPH DURING THE EARLY MORNING HOURS SUNDAY. THE STRONGEST GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE FROM 9 AM THROUGH 5 PM SUNDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ049-051>053-067>069-082-083-091-092-170415- /O.NEW.KICT.WI.Y.0006.080217T1800Z-080218T0000Z/ SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK- HARPER-SUMNER- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 212 PM CST SAT FEB 16 2008 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CST SUNDAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH CAN BE EXPECTED SUNDAY AFTERNOON ACROSS MUCH OF SOUTH CENTRAL KANSAS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JMC
5 follow-up statements
000 WWUS73 KICT 170215 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 815 PM CST SAT FEB 16 2008 KSZ032-033-047-048-050-171015- /O.CON.KICT.WI.Y.0006.080217T0800Z-080218T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 815 PM CST SAT FEB 16 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM CST SUNDAY. NORTHWEST WINDS WILL GREATLY INCREASE EARLY SUNDAY MORNING ACROSS CENTRAL KANSAS TO 25 TO 35 MPH. GUSTS TO AROUND 50 MPH ARE POSSIBLE...ESPECIALLY FROM 9 AM ONWARD. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ049-051>053-067>069-082-083-091-092-171015- /O.CON.KICT.WI.Y.0006.080217T1800Z-080218T0000Z/ SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK- HARPER-SUMNER- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 815 PM CST SAT FEB 16 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 6 PM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 12 NOON TO 6 PM CST SUNDAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED ON SUNDAY ACROSS MOST OF SOUTH CENTRAL KANSAS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ES
000 WWUS73 KICT 171008 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 408 AM CST SUN FEB 17 2008 KSZ070>072-094>096-098>100-171815- /O.EXB.KICT.WI.Y.0006.080217T1200Z-080218T0000Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 408 AM CST SUN FEB 17 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TODAY ACROSS MOST OF SOUTHEAST KANSAS...AS A POWERFUL AREA OF LOW PRESSURE DEPARTS TO THE NORTHEAST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ093-171815- /O.EXA.KICT.WI.Y.0006.000000T0000Z-080218T0000Z/ COWLEY- INCLUDING THE CITIES OF...WINFIELD...ARKANSAS CITY 408 AM CST SUN FEB 17 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TODAY ACROSS MOST OF SOUTH-CENTRAL KANSAS...AS A POWERFUL AREA OF LOW PRESSURE DEPARTS TO THE NORTHEAST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ049-051>053-067>069-082-083-091-092-171815- /O.EXT.KICT.WI.Y.0006.080217T1008Z-080218T0000Z/ SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK- HARPER-SUMNER- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 408 AM CST SUN FEB 17 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TODAY ACROSS MOST OF CENTRAL AND SOUTH-CENTRAL KANSAS...AS A POWERFUL AREA OF LOW PRESSURE DEPARTS TO THE NORTHEAST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047-048-050-171815- /O.CON.KICT.WI.Y.0006.000000T0000Z-080218T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 408 AM CST SUN FEB 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TODAY ACROSS MOST OF CENTRAL KANSAS...AS A POWERFUL AREA OF LOW PRESSURE DEPARTS TO THE NORTHEAST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KICT 171057 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 457 AM CST SUN FEB 17 2008 KSZ032-033-047>053-067>069-082-083-091>093-171900- /O.CON.KICT.WI.Y.0006.000000T0000Z-080218T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 457 AM CST SUN FEB 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TODAY ACROSS MOST OF CENTRAL...SOUTH-CENTRAL AND SOUTHEAST KANSAS...AS A POWERFUL AREA OF LOW PRESSURE DEPARTS TO THE NORTHEAST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ070>072-094>096-098>100-171900- /O.CON.KICT.WI.Y.0006.080217T1200Z-080218T0000Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 457 AM CST SUN FEB 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TODAY ACROSS MOST OF SOUTHEAST KANSAS...AS A POWERFUL AREA OF LOW PRESSURE DEPARTS TO THE NORTHEAST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KLEINSASSER
000 WWUS73 KICT 171731 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1131 AM CST SUN FEB 17 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-180000- /O.CON.KICT.WI.Y.0006.000000T0000Z-080218T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 1131 AM CST SUN FEB 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH CAN BE EXPECTED ACROSS THE AREA THIS AFTERNOON. WIND GUSTS OF 45 TO 50 MPH WILL BE COMMON ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...WITH PEAK GUSTS OF 35 TO 40 MPH IN SOUTHEAST KANSAS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JMC
000 WWUS73 KICT 172350 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 550 PM CST SUN FEB 17 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-180100- /O.CAN.KICT.WI.Y.0006.000000T0000Z-080218T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 550 PM CST SUN FEB 17 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR ALL OF CENTRAL...SOUTH-CENTRAL AND SOUTHEAST KANSAS. NORTHWEST WINDS WILL GRADUALLY DIMINISH INTO THE 15 TO 25 MPH RANGE THIS EVENING. THEREFORE...THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR ALL OF CENTRAL...SOUTH-CENTRAL AND SOUTHEAST KANSAS HAS BEEN CANCELLED. $$ ES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Feb 16, 11:29 AM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Feb 16, 11:29 AM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1129 AM CST SAT FEB 16 2008 .UPDATE... && .AVIATION...18Z TAFS RSL/SLN/HUT/ICT/CNU MOISTURE WILL CONTINUE TO ADVECT NWD INTO THE AREA THIS PM/EVE AHEAD OF DEEPENING STORM SYSTEM MOVING NEWD FROM W TX. UPPER LEVEL DIFFLUENCE/LIFT WILL MAXIMIZE TONIGHT INTO SUNDAY AM AS THE UPPER LOW LIFTS ACROSS SERN KS. PRECIPITATION MAINLY IN THE FORM OF RAIN WILL SPREAD NWD INTO SOUTH CENTRAL/SERN KS THIS PM/EVE BECOMING WIDESPREAD. ELEVATED INSTABILITY WILL PROMOTE ELEVATED THUNDER IN S-CNTRL/SERN KS. LATER TONIGHT...COLDER AIR WILL ADVECT INTO THE WRAP-AROUND SHIELD VIA GUSTLY NWRLY WINDS...CHANGING RAIN TO ACCUMULATING SNOWFALL ACROSS MUCH OF AREA. IFR CIGS LIKELY MOST SITES DURING THE WIDESPREAD PRECIPITATION. LAST...BUT NOT LEAST...NWRLY WINDS BEHIND DEPARTING SYSTEM SHOULD LEAD TO VERY STRONG NWRLY WINDS ACROSS THE AREA SUNDAY. JMC && .PREV DISCUSSION... /ISSUED 556 AM CST SAT FEB 16 2008/ UPDATE... AVIATION... FOR THE 12Z TAF SUITE. COMPLICATED TAF FORECAST AS MAJOR STORM SYSTEM IS PULLING INTO THE SOUTHERN PLAINS. EXPECT CONDITIONS TO BEGIN TO DETERIORATE ACROSS THE REGION TODAY AS FZRA MOVES INTO THE KICT/KCNU AND KHUT TAF SITES BY 14Z/SAT AS TEMPS HOVER AROUND FREEZING. CEILINGS AND VISIBILITIES WILL ALSO START TO DROP...INITIALLY GOING TO MVFR AS THE PRECIP MOVES IN...BUT FALLING QUICKLY TO IFR CONDITIONS BY THIS AFTERNOON FOR CEILINGS. WARM SURGE WILL CHANGE MOST OF THE FREEZING RAIN OVER TO JUST RAIN AS THE AFTERNOON PROGRESSES ESPECIALLY IN SOUTHERN KS...WITH TAF SITES IN SOUTHERN KS TURNING OVER TO RAIN BY 18Z/SAT. STORM SYSTEM CONTINUES TO SWEEP INTO SOUTHWEST MISSOURI...THIS EVENING WITH TEMPERATURES ON THE BACKSIDE OF THE SYSTEM CHANGING THE PRECIP BACK OVER TO A MIX OF RAIN AND SNOW FOR CENTRAL KS AFTER 06Z/SUN. KETCHAM PREV DISCUSSION... /ISSUED 340 AM CST SAT FEB 16 2008/ DISCUSSION... VERY CHALLENGING PRECIPITATION TYPE FORECAST OVER THE NEXT 24-36 HOURS...AS A POWERFUL STORM SYSTEM EJECTS NORTHEAST ACROSS THE CENTRAL/SOUTHERN PLAINS. LATEST RADAR AND SATELLITE IMAGERY INDICATES BROAD SHIELD OF RAIN AND THUNDERSTORMS MOVING NORTHEAST ACROSS THE SOUTHERN PLAINS. THIS ACTIVITY WAS TRIGGERED BY AN INITIAL LEAD SHORTWAVE LIFTING ACROSS THE SOUTHERN PLAINS...IN ASSOCIATION WITH STRONG AND DEEP ISENTROPIC ASCENT AND MOISTURE TRANSPORT. MAIN MID/UPPER LOW IS STILL SPINNING BACK ACROSS ARIZONA/NEW MEXICO. ANTICIPATE STRONG/DEEP ISENTROPIC ASCENT/MOISTURE TRANSPORT TO SPREAD NORTH ACROSS THE AREA TODAY...IN CONCERT WITH STRONG JET DYNAMICS/UPPER DIFFLUENCE APPROACHING FROM THE SOUTHWEST...AS MID/UPPER LOW LIFTS NORTHEAST. NEGATIVE TILT OF THE SYSTEM ALONG WITH AMPLE MOISTURE AND SOME INSTABILITY ALL POINT TOWARD RATHER WIDESPREAD HEAVY PRECIPITATION ACROSS THE AREA THIS AFTERNOON THROUGH TONIGHT...WITH EMBEDDED THUNDERSTORMS THROWN INTO THE MIX. HOWEVER...PRECIPITATION TYPE WILL BE VERY PROBLEMATIC WITH FREEZING RAIN POTENTIAL. CURRENT TEMPERATURES ACROSS THE AREA ARE AROUND FREEZING...WITH DEWPOINTS IN THE TEENS. AS PRECIPITATION OVERSPREADS SOUTHERN KANSAS THIS MORNING...THINKING FREEZING RAIN WILL OCCUR...BUT GIVEN MARGINAL TEMPERATURES ONLY ANTICIPATING ICE ACCUMULATIONS ON ELEVATED SURFACES SUCH AS TREES...POWERLINES...ETC...WITH ONLY ISOLATED PROBLEMS ON MAIN ROADS...HENCE THE WINTER WEATHER ADVISORY. IF TEMPERATURES WERE A FEW DEGREES COLDER...A MAJOR ICE STORM WOULD BE IMMINENT. THINKING ROADS WILL REMAIN FINE FOR THE MOST PART DUE TO THE MARGINAL TEMPERATURES. ADDITIONALLY...THE FREEZING PROCESS WILL RELEASE LATENT HEAT INTO THE ATMOSPHERE...WHICH WILL ALSO HELP IN PREVENTING A MAJOR ICE STORM. BY THIS AFTERNOON...CONTINUED WARM ADVECTION SHOULD ALLOW SURFACE TEMPERATURES TO CLIMB WELL ABOVE FREEZING OVER SOUTHEAST KANSAS...BUT TEMPERATURES MAY REMAIN MARGINAL ENOUGH GENERALLY NORTHWEST OF THE TURNPIKE FOR A CONTINUED RAIN/FREEZING RAIN MIX. HOWEVER...TEMPERATURES SHOULD WARM A FEW DEGREES FROM THIS MORNING...WHICH SHOULD CUT BACK EVEN FURTHER ON FREEZING RAIN IMPACTS...BUT MAY STILL BE AN ISSUE ON SOME ELEVATED SURFACES. THINKING THE RUC040 POINT SOUNDINGS HAVE A GOOD FEEL FOR THE SITUATION...AND BASED SHORT-TERM TEMPERATURES/DEWPOINTS ON THIS MODEL. THE SHORT-TERM FORECASTER WILL NEED TO KEEP AN EYE ON TEMPERATURE TRENDS THIS MORNING. BEST COMBINATION OF DYNAMIC LIFT (IMPRESSIVE COUPLED JET STRUCTURE AND UPPER DIFFLUENCE)...ISENTROPIC ASCENT...MOISTURE TRANSPORT AND INSTABILITY WILL ARRIVE BY MID/LATE AFTERNOON AND PERSIST INTO TONIGHT. GIVEN EXPECTED WIDESPREAD MODERATE TO HEAVY PRECIPITATION...ISSUED A FLOOD WATCH FOR SOUTHEAST KANSAS THIS AFTERNOON THROUGH TONIGHT. THINKING WIDESPREAD 1-2 INCHES OF LIQUID WILL BE POSSIBLE THERE. AS COLDER FILTERS SOUTHEAST...THE PRECIPITATION TYPE WILL GRADUALLY TRANSITION TO WINTRY PRECIPITATION FROM NORTHWEST TO SOUTHEAST TONIGHT/EARLY SUNDAY. CURRENT THINKING IS COLD AIR WILL NOT ARRIVE IN TIME FOR WIDESPREAD HEAVY SNOW AMOUNTS...BUT LATER SHIFTS WILL PROBABLY NEED TO CONTEMPLATE SOME SORT OF WINTER WEATHER ADVISORY FOR TONIGHT THROUGH SUNDAY MORNING TO ACCOUNT FOR FREEZING PRECIPITATION/SNOW POTENTIAL. DID NOT ISSUE AN ADVISORY FOR TONIGHT AT THIS TIME DUE TO A LOW CONFIDENCE TEMPERATURE FORECAST. DUE TO NUMEROUS SHORT-TERM CONCERNS...DID NOT LOOK AT MUCH OF THE FORECAST BEYOND THE NEXT 36 HOURS. HOWEVER...THE FORECAST APPEARS TO BE IN REASONABLE SHAPE...WITH NO BIG STORM SYSTEMS ON THE IMMEDIATE HORIZON. SUNDAY LOOKS TO BE RATHER WINDY WITH VERY GOOD MIXING...SO AM ANTICIPATING LATER SHIFTS MAY NEED TO HOIST A WIND ADVISORY FOR SUNDAY. KLEINSASSER AVIATION... 06Z TAFS...ICT/SLN/HUT/CNU/RSL...THE MAIN CONCERN WITH THIS TAF FORECAST IS THE TIMING OF THE ONSET OF THE -FZRA AND THE DURATION BEFORE CHANGING TO RAIN. LATEST RADAR/IR LOOP WAS SHOWING A LOT OF CONVECTION DEVELOPING OVER NORTHERN TEXAS. THIS CONVECTION SHOULD CONTINUE TO SPREAD NORTH THROUGH THE NIGHT AND EVENTUALLY RUN INTO A MORE STABLE AIR MASS ACROSS SOUTH CENTRAL KANSAS SATURDAY MORNING. THIS COULD LEAD TO LIGHT TO MODERATE FREEZING RAIN ACROSS SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS MAINLY AFTER 15Z. BASED ON THE LATEST SURFACE ANALYSIS...IT APPEARS LIKE THE 30 DEGREE DEWPOINTS SHOULD BE ABLE REACH OUR FORECAST AREA BY MID MORNING. THE MODELS HAVE BEEN CONSISTENTLY SHOWING DEWPOINTS RISING INTO THE MID 30S BY AFTERNOON WHICH SHOULD ALLOW FOR MOST OF FREEZING RAIN TO CONVERT TO RAIN. ONCE THE LAYER SATURATES WE WOULD EXPECT IFR CONDITIONS THROUGH MUCH OF THE DAY INTO THE EVENING. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 35 30 39 23 / 100 100 30 0 HUTCHINSON 35 29 38 22 / 90 90 20 0 NEWTON 35 30 38 22 / 100 100 30 10 ELDORADO 36 31 38 23 / 100 100 50 10 WINFIELD-KWLD 37 32 39 25 / 100 100 50 0 RUSSELL 38 27 38 19 / 50 40 10 0 GREAT BEND 35 27 38 20 / 60 50 10 0 SALINA 35 27 38 22 / 70 80 20 10 MCPHERSON 35 29 38 22 / 90 90 20 10 COFFEYVILLE 43 33 38 26 / 100 100 90 10 CHANUTE 41 32 37 21 / 100 100 90 10 IOLA 40 32 37 21 / 100 100 90 10 PARSONS-KPPF 42 33 37 20 / 100 100 90 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH LATE TONIGHT FOR KSZ053-069>072-093>096-098>100. WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR KSZ070>072- 093>096-098>100. WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR KSZ067>069-082-083-091-092. WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR KSZ047>053. &&
Hazardous weather outlook, Feb 16, 2:01 PM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 201 PM CST SAT FEB 16 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-172015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 201 PM CST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS LATE THIS AFTERNOON INTO TONIGHT. SEVERE WEATHER IS NOT EXPECTED. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE IN SOUTH CENTRAL AND SOUTHEASTERN KANSAS...WHICH MAY RESULT IN SOME PONDING OF WATER IN LOW-LYING AREAS AND AREAS OF POOR DRAINAGE. RAIN WILL CHANGE TO SNOW LATE TONIGHT INTO SUNDAY MORNING...AS COLDER AIR FILTERS SOUTHWARD OVER THE AREA. LATEST DATA INDICATES SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES WILL BE POSSIBLE FROM SOUTH CENTRAL THROUGH NORTHEASTERN KANSAS. WINDS WILL BECOME NORTHWESTERLY WHILE INCREASING TO 20 TO 35 MPH ACROSS CENTRAL AND MUCH OF SOUTH CENTRAL KANSAS LATE TONIGHT. THIS MAY RESULT IN BLOWING SNOW PROBLEMS AND GREATLY REDUCED VISIBILITIES ACROSS SOUTH CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ACCUMULATING SNOWFALL WILL COME TO AN END OVER EASTERN KANSAS BY LUNCHTIME SUNDAY...AS THE POWERFUL STORM SYSTEM DEPARTS TO THE NORTHEAST. ADDITIONALLY...STRONG NORTHWEST WINDS MAY APPROACH ADVISORY CRITERIA ON SUNDAY IN WAKE OF THE STORM SYSTEM. FURTHERMORE...A FEW THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY...AS A STORM SYSTEM MOVES ACROSS THE AREA. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT REPORTS OF SNOW ACCUMULATIONS WOULD BE GREATLY APPRECIATED LATER TONIGHT INTO SUNDAY MORNING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 4:18 AM CST | Flood Watch | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 6 more | 9 hr |
| Feb 16, 2:15 PM CST | Snow and Blowing Snow Advisory | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 12 more | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.